Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 31, NWS San Diego, CA

May 22, 2008Orange County, Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at May 22, 2008, 6:18 PM PDT for Orange County, Riverside County, San Bernardino County, California. It was in force for 87 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 6:18 PM PDT (01:18 UTC)
Expired
May 22, 2008, 7:45 PM PDT
In force
87 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 30 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:24 PM PDTFLASH FLOODRiverside, CAWATER 2 FEET DEEP WAS REPORTED ACROSS ALL LANES OF INTERSTATE 215 JUST SOUTH OF COLUMBIA AVE.
May 22, 6:40 PM PDTFLASH FLOOD3 Ne Rubidoux, CAHOME OWNER REPORTS HOUSE FLOODING NEAR CRESTMORE.
May 22, 6:45 PM PDTFLASH FLOODRiverside, CABUILDING FLOODED ON CHICAGO AVENUE NEAR THE 60 AND 215 FREEWAYS.
May 22, 6:48 PM PDTFLASH FLOOD2 E Colton, CAVEHICLES STUCK IN FLOOD WATERS ON INTERSTATE 10 NEAR WATERMAN AVENUE.
May 22, 6:53 PM PDTFLASH FLOOD2 Nw Lake Elsinore, CAVEHICLE STUCK IN FLASH FLOOD ON HOSTETTLER ROAD AT TEMESCAL CANYON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4969 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 230119
FFWSGX
CAC059-065-071-230245-
/O.NEW.KSGX.FF.W.0031.080523T0118Z-080523T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
618 PM PDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS...
  ONTARIO...FONTANA...CHINO...
  EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...CORONA...

* UNTIL 745 PM PDT

* AT 612 PM PDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS OVER
  THE WARNED AREA. THIS INCLUDES TWO FEET OF WATER OVER ROADWAYS IN
  THE CITY OF GRAND TERRACE.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OF UP TO 1.5 INCHES PER HOUR ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3424 11740 3405 11705 3370 11713 3355 11737
      3396 11776
TIME...MOT...LOC 0118Z 180DEG 0KT 3413 11736 3373 11747

$$

MAXWELL
2 follow-up statements
000 
WGUS76 KSGX 230200
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
659 PM PDT THU MAY 22 2008

CAC059-065-071-230245-
/O.CON.KSGX.FF.W.0031.000000T0000Z-080523T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
659 PM PDT THU MAY 22 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM PDT FOR EAST
CENTRAL ORANGE...NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

AT 655 PM PDT...THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL 
COVERED MOST OF THE INLAND EMPIRE AND WEST INTO THE SANTA ANA 
MOUNTAINS. FLOODING HAD EARLIER OCCURRED...BETWEEN 600 PM AND 615 PM 
IN GRAND TERRACE IN SAN BERNARDINO COUNTY AND NEAR LAKE ELSINORE IN 
RIVERSIDE COUNTY...AMONG OTHER LOCATIONS. THE INTENSITY OF THE 
RAINFALL WAS DECREASING IN THE INLAND EMPIRE...AND MOST FLOODING 
WILL BE RESIDUAL THROUGH 745 PM. AREAS MOST PRONE TO FLOODING DUE TO 
PREVIOUS RAINFALL...LOCALLY TO 1.5 INCHES...INCLUDES PERRIS...MORENO 
VALLEY AND LAKE ELSINORE IN RIVERSIDE COUNTY AND HIGHLAND AND GRAND 
TERRACE IN SAN BERNARDINO COUNTY. 1.42 INCHES FELL AT A GAUGE NEAR 
MORENO VALLEY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3424 11740 3405 11705 3370 11713 3355 11737
      3396 11776
TIME...MOT...LOC 0159Z 180DEG 0KT 3413 11736 3373 11747

$$

MAXWELL
000 
WGUS76 KSGX 230240
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
738 PM PDT THU MAY 22 2008

CAC059-065-071-230248-
/O.EXP.KSGX.FF.W.0031.000000T0000Z-080523T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
738 PM PDT THU MAY 22 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM PDT FOR EAST CENTRAL
ORANGE...NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PRECIPITATION HAD MOSTLY ENDED OVER THE AREAS THAT HAD THE WORST 
FLOODING EARLIER TONIGHT OVER NORTHWESTERN RIVERSIDE COUNTY AND 
SOUTHWESTERN SAN BERNARDINO COUNTY. WHILE RESIDUAL PONDING OF WATER 
WILL STILL OCCUR...NO NEW FLOODING IS EXPECTED THIS EVENING.

LAT...LON 3424 11740 3405 11705 3370 11713 3355 11737
      3396 11776
TIME...MOT...LOC 0238Z 180DEG 0KT 3413 11736 3373 11747

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:30 PM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, May 22, 1:30 PM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT THU MAY 22 2008

.SYNOPSIS...
COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOON THROUGH SUNDAY. THE
TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT WEEK WITH
SLOW WARMING FOR INLAND AREAS AND A PERSISTENT DEEP MARINE LAYER
WEST OF THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE LAYER DEEPENED TO NEARLY 5000 FEET THIS AFTERNOON IN RESPONSE
TO THE UPPER LOW PRESSURE SYSTEM MOVING INTO THE AREA FROM THE
NORTHEAST. NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS
WAS MOVING SOUTH FROM RIVERSIDE COUNTY INTO NORTHERN SAN DIEGO
COUNTY AROUND NOON TODAY. THUNDERSTORMS IN THIS BAND WAS PRODUCING
PEA SIZE HAIL IN SOME PORTIONS OF SOUTHERN RIVERSIDE COUNTY.

UPPER LOW OVER THE GREAT BASIN CONTINUES TO DRIFT WESTWARD AND
SHOULD BE ALONG THE CALIFORNIA COAST OVER THE WEEKEND. MODELS DIFFER
ON WHERE THE LOW WILL END UP WITH THE NAM A LITTLE FURTHER SOUTH
NEAR POINT CONCEPTION WHERE AS THE GFS PLACES THE LOW FURTHER NORTH
NEAR THE BAY AREA. THIS LOW SHOULD DOMINATE THROUGH THE WEEKEND WITH
BELOW SEASONAL TEMPERATURES...SHOWERS AND THUNDERSTORMS ESPECIALLY
FOR THE MOUNTAINS AND SOME SNOW OVER THE HIGHER ELEVATIONS OF THE
MOUNTAINS.

THE GFS INDICATE THE UPPER LOW WILL DRIFT INLAND AND NORTHEAST NEXT
WEEK WITH RISING HEIGHTS ALONG WITH SOME WARMING OVER THE AREA.
TEMPERATURES SHOULD CLIMB BACK TO MORE SEASONAL BY THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...
222030Z...A LINE OF SHOWERS AND TSTORMS EXTENDING FROM ORANGE COUNTY
TO EL CENTRO WILL CONTINUE TO MOVE SOUTHWEST THIS AFTERNOON AND
DISSIPATE LATER THIS AFTERNOON. TSTORMS CAN PRODUCE SEVERE WEATHER.
THE MARINE LAYER CLOUD DECK WILL BE DISRUPTED AND LOW CLOUDS WILL BE
VARIABLE IN THE COASTAL BASIN WITH CEILINGS BETWEEN 2500-3500 FEET.
COLD AIR ALOFT WILL PRODUCE SOME SHOWERS AND A FEW TSTORMS TONIGHT
AND FRI MORNING ACROSS THE REGION...THEN CHANCES FOR SHOWERS AND
TSTORMS WILL GRADUALLY DECREASE THROUGH SAT.

&&

.MARINE...
222030Z...MIXED SWELL FROM THE SOUTH AND NORTHWEST WILL BRING LARGE
SURF TO THE BEACHES. SURF IS EXPECTED TO BE 4 TO 7 FEET WITH SETS TO
8 FEET WITH A HIGH SURF ADVISORY TODAY THROUGH EARLY TONIGHT. THE
SURF WILL DECREASE TONIGHT THROUGH FRI. THE LARGE SWELL HAS CREATED
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH TONIGHT. THE SWELL
WILL GRADUALLY DECREASE TONIGHT. COLD UNSTABLE AIR WILL PRODUCE
ISOLATED TSTORMS OVER THE WATERS MAINLY THIS AFTERNOON THROUGH FRI
MORNING AND THE POSSIBILITY OF WATERSPOUTS...SEE LAXMWSSGX.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

     HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
     ORANGE COUNTY COASTAL AREAS-
     SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX AND LAXSRFSGX.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY
     FOR THE INNER AND OUTER WATERS...LAXMWWSGX AND LAXCWFSGX.

     MARINE WEATHER STATEMENT FOR THUNDERSTORMS OVER THE COASTAL
     WATERS...LAXMWSSGX

     SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 22, 4:00 PM PDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT THU MAY 22 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT WITH SNOW ABOVE 6000
FEET.

HIGH SURF ADVISORY FOR COASTAL AREAS.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING.

SNOW SHOWERS ARE POSSIBLE ABOVE 6500 FT IN THE SAN GORGONIO
WILDERNESS AND ON MOUNT SAN JACINTO THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

In the hours before

Local storm report, May 22, 12:31 PM PDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      7 NNE MISSION VIEJO     33.71N 117.61W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            POSSIBLE DAMAGE TO A 2-STORY HOUSE FROM A MUDSLIDE OR
            DEBRIS FLOW ON MODJESKA CANYON RD.

&&

SCV
Local storm report, May 22, 12:34 PM PDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1234 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     FLASH FLOOD      PORTOLA HILLS           33.68N 117.63W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            LIVE OAK CANYON RD IS CLOSED DUE TO MULTIPLE FLASH
            FLOODS. ROADWAY IN UNDER 4 FEET OF WATER.

&&

SCV
Local storm report, May 22, 4:11 PM PDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
411 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FLASH FLOOD      8 SSW LAKE HENSHAW      33.13N 116.81W
05/22/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            FLASH FLOODS REPORTED AT BLACK CANYON ROAD AND SUTHERLAND
            DAM ROAD.

0129 PM     FLASH FLOOD      7 WNW JULIAN            33.11N 116.70W
05/22/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            SEVERAL FLASH FLOODS REPORTED WEST OF SANTA YSABEL ALONG
            HIGHWAY 78.

&&

SCV
Local storm report, May 22, 4:12 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
412 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             MURRIETA                33.56N 117.21W
05/22/2008  E0.75 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            DIME-SIZED HAIL. ONE HALF INCH RAIN.

1210 PM     FLASH FLOOD      7 NNE MISSION VIEJO     33.71N 117.61W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            POSSIBLE DAMAGE TO A 2-STORY HOUSE FROM A MUDSLIDE OR
            DEBRIS FLOW ON MODJESKA CANYON RD.

1222 PM     FLASH FLOOD      PORTOLA HILLS           33.68N 117.63W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            LIVE OAK CANYON RD IS CLOSED DUE TO MULTIPLE FLASH
            FLOODS. ROADWAY IN UNDER 4 FEET OF WATER.

0125 PM     FLASH FLOOD      8 SSW LAKE HENSHAW      33.13N 116.81W
05/22/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            FLASH FLOODS REPORTED AT BLACK CANYON ROAD AND SUTHERLAND
            DAM ROAD.

0129 PM     FLASH FLOOD      7 WNW JULIAN            33.11N 116.70W
05/22/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            SEVERAL FLASH FLOODS REPORTED WEST OF SANTA YSABEL ALONG
            HIGHWAY 78.

&&

SCV
Local storm report, May 22, 4:24 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
424 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             CALIMESA                34.00N 117.04W
05/22/2008  E0.75 INCH       RIVERSIDE          CA   PUBLIC

            3/4 INCH DIAMETER HAIL. HAIL ACCUMULATED 2-3 INCHES IN
            DEPTH. PUBLIC REPORT.

&&

ML

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:01 PM PDTFlash Flood WarningSGXRiverside89 min
May 22, 5:16 PM PDTTornado WarningSGXRiverside29 min
May 22, 5:34 PM PDTTornado WarningSGXRiverside26 min
May 22, 6:10 PM PDTFlash Flood WarningSGXOrange104 min
May 23, 11:13 AM PDTAreal Flood AdvisorySGXRiverside, San Bernardino4 hr
May 23, 11:45 AM PDTSnow AdvisorySGXSan Bernardino8 hr
May 23, 1:53 PM PDTDense Fog AdvisorySGXOrange, Riverside, San Bernardino, San Diego19 hr
May 23, 3:18 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino4 hr

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.